Register To Comment
    Page 1 of 6 12345 ... LastLast
    Results 1 to 10 of 56

    Thread: Abilify was hell

    1. #1
      Senior Member DoctorInternet2's Avatar
      Join Date
      Sep 2010
      Location
      London
      Posts
      514
      My Mood
      Chatty

      Thumbs down Abilify was hell

      My doctor put me on Abilify (Aripiprazole) major tranquiliser about 2 months ago, and at first I was given 5mg daily, then as it seemed to be doing me some good I asked him to increase it, so he put it up to 10mg daily, then I saw him about a week later in outpatients clinic, and he wanted to increase it to 15mg, saying that he wanted me to end up on 20mg.
      After it was increased to 15mg I started to notice some feelings of restlessness in my legs, and a desire to eat (even though I wasn't hungry), I also noticed that I was feeling so drowsy in the evening that very often I would almost nod off on my settee. I also found it difficult to talk to people, and although I haven't been eating that much I've been putting on weight.
      My emotions felt really flat and 'zombie like' and I found it very hard to get up in the morning.
      The restlessness has developed into a kind of dull pain in my legs which makes me feel really uncomfortable and ill when I'm out. Not surprisingly I've considered stopping taking them.
      I spoke to my councillor about coming off them today and she wanted me to speak with the psychiatrist first because she was worried about the possible consequences of just stopping them.
      Although the doctor was normally around, he wasn't at his desk so a message was left with the receptionist to ask him to call me on my mobile some time that day, and by 3-30pm he still hadn't, so I phoned the receptionist again who told me that she "couldn't speak for the doctor" and when I asked why he hadn't phoned she said he was busy seeing patients. I asked her why he hadn't phoned and she said she would email the doctor but again, couldn't speak for him.
      He never phoned me so I'm asking myself why, and thinking that it's not surprising that so many problems occur to people who see psychiatrists, but I'm going to stay off the medication now because it's making me ill, and was wondering if anyone knows whether I'll be ok to just come off the anti-psychotic or whether I should cut down slowly?
      I'm not a danger to myself without these drugs, but I was just wondering if anyone has already had experiences with coming off antipsychotics like that?

      I'm also taking citalopram, anti depressant but I found those ok.
      Last edited by DoctorInternet2; 15-07-11 at 09:21. Reason: Add a couple of things and correct spelling mistake
      Keep going, look all around you, say what you want to say, but ignore those voices in your head

    2. #2
      Robbert
      Guest

      Default

      I can relate to everything your saying about Aripiprazole / Abilify.

      It's a very peculiar drug. It has such complex effects...it really is unlike any other anti-psychotic.

      For me it produced the same side effects you describe. It also caused a lot of anxiety. At the same time however, it helped me with issues like motivation and eye contact.

      ...A weird drug though.

      My advice would be not to just stop taking it. You could have severe rebound problems. You're best off going back to your doctor.

      Having said this, I (think) that I came down from 30mg to 10mg, and then from 10mg, I just stopped. I was taking another anti-psychotic (amisulpride) at the time though....I didn't have any sort of major crisis.
      Thanks DoctorInternet2 gave thanks for this post

    3. #3
      Forum Admin Mischief's Avatar
      Join Date
      Dec 2007
      Location
      The World
      Posts
      6,894
      My Mood
      Fine

      Default

      You might find the resouces on our webpage about coming off psychiatric drugs useful. It can be found here:

      http://www.mentalhealthforum.net/cat...chiatricdrugs/
      Mischief = The state or quality of being mischievous.
      Need emergency help? Click here to read our help guide
      Please click here to LIKE the Mental Health Forum on Facebook

    4. #4
      Senior Member DoctorInternet2's Avatar
      Join Date
      Sep 2010
      Location
      London
      Posts
      514
      My Mood
      Chatty

      Default

      I've been back to my doctor, we've agreed to try lowering the dose to 10mg (from 15mg), but I'm going to wait until I feel better before I start on the 10mg dose, and he said that it wont do me any harm to suddenly stop taking them.
      He also thinks that Abilify doesn't make you put on weight but he pointed out to the possibility of water retention as being one side effect, which I suppose would make you put on weight.
      He told me that if I still feel unwell on 10mg he might reduce it down to 5mg, but I think that he'll end up wanting to change the medication even thought he hasn't suggested that yet. I don't think that Aripiprazole is doing me much good actually.
      Keep going, look all around you, say what you want to say, but ignore those voices in your head

    5. #5
      Active Member
      Join Date
      Jan 2009
      Location
      uk
      Posts
      66

      Default positiveish experience of abilify so far

      i was on abilify when it first came out some years ago, it worked wonderfully initially but then i started getting major anxiety. In a nutshell i came off it and went back to my trusty old injection however that had major sedating effects. Im now back on abgilify with a antidepressant venlafaxine to control the anxiety. All is well so far, ive been on this combination about four months. so fingers crossed it continues. Abilify is one of the drugs least likely to cause weight gain. However the original poster said they were also on citalopram which caused me in the past to put on stones of weight. With excercise and diet my weight is now steadily coming off. To note im on 10 mg of abilify and i think 75mg of venlaxine.

    6. #6
      Senior Member cateyes's Avatar
      Join Date
      Dec 2008
      Location
      New Jersey USA
      Posts
      109

      Default

      i had similar experiences with Abilify...if there was a devil, it is the devil...

    7. #7
      Super Moderator keepsafe's Avatar
      Join Date
      Dec 2008
      Posts
      11,801
      My Mood
      Angelic

      Default

      I'm on 30mg of abilify but currenlty trying to reduce the dose, it does give me gitters and pins and needles in the hands and feet. I also take abilify with venlafaxine and it has been working for me, however I want to try to come off it because I believe at the moment that this is the right thing to do. Wish you look with the withdrawal.

      KS
      'But I donít want to go among mad people,' Alice remarked.
      'Oh, you canít help that,' said the Cat. 'Weíre all mad here. Iím mad. Youíre mad.'
      'How do you know Iím mad?' said Alice.
      'You must be,Ē said the Cat. 'or you wouldnít have come here.'


      Need emergency help, read our help guide by clicking here: http://www.mentalhealthforum.net/getting-help/

    8. #8
      Founding Member daffy's Avatar
      Join Date
      Dec 2007
      Location
      hiding behind the sofa
      Posts
      1,476
      My Mood
      Doh

      Default

      I absolutly hated abilify. It made me shake like mad, so bad that i couldnt use my laptop or swallow properly. It also took several months for the side effects to wear off. My p/doc has marked it down in my notes that im allergic to it.
      Never fear shadows, they simply mean
      theres a light shining somewhere nearby

    9. #9
      Senior Member sallyG's Avatar
      Join Date
      Jul 2009
      Location
      Essex England
      Posts
      1,698

      Default

      i was also on abilfy..it gave me TD....so i had to stop taking it..i gradually reduced the dosage..even now i have TD as a result of taking that drug..its horrendous.

    10. #10
      Senior Member DoctorInternet2's Avatar
      Join Date
      Sep 2010
      Location
      London
      Posts
      514
      My Mood
      Chatty

      Default

      Quote Originally Posted by daffy View Post
      I absolutly hated abilify. It made me shake like mad, so bad that i couldnt use my laptop or swallow properly. It also took several months for the side effects to wear off. My p/doc has marked it down in my notes that im allergic to it.
      I'm starting to build up a hate relationship with Abilify too, I've been off the drug for almost 4 days, still getting that deep unpleasant sensation in the upper muscles of the legs, especially in the morning, like some sort of restlessness, without feeling like walking about; very strange. I'm still finding it very hard to pull myself out of bed in the morning, feel like death warmed up sometimes first thing. I keep feeling the need to wiggle my legs about too.
      I'm going back on 10mg from 15mg, but will be ready to discontinue at once if those unpleasant side effects return, I'm disappointed that the side effects are taking so long to disappear as well, at least the Doc is being reasonable about it.
      Keep going, look all around you, say what you want to say, but ignore those voices in your head

    Register To Comment
    Page 1 of 6 12345 ... LastLast

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •